Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

The closure diagrams for nilpotent orbits of the real forms EVI and EVII of $\mathbf{E_7}$


Author: Dragomir Z. Dokovic
Journal: Represent. Theory 5 (2001), 17-42
MSC (2000): Primary 05B15, 05B20; Secondary 05B05
DOI: https://doi.org/10.1090/S1088-4165-01-00112-1
Published electronically: February 2, 2001
Correction: Theory 5 (2001), 503-503
MathSciNet review: 1826427
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $\mathcal{O}_1$ and $\mathcal{O}_2$ be adjoint nilpotent orbits in a real semisimple Lie algebra. Write $\mathcal{O}_1\geq\mathcal{O}_2$ if $\mathcal{O}_2$ is contained in the closure of $\mathcal{O}_1.$ This defines a partial order on the set of such orbits, known as the closure ordering. We determine this order for the two noncompact nonsplit real forms of the simple complex Lie algebra $E_7.$


References [Enhancements On Off] (What's this?)

  • 1. D. Barbasch and M.R. Sepanski, Closure ordering and the Kostant-Sekiguchi correspondence, Proc. Amer. Math. Soc. 126 (1998), 311-317. MR 98c:22004
  • 2. W.M. Beynon and N. Spaltenstein, Green functions of finite Chevalley groups of type $E_n(n=6,7,8)$, J. Algebra 88 (1984), 584-614. MR 85k:20136
  • 3. N. Bourbaki, Groupes et algèbres de Lie, Chap. IV, V, et VI, Hermann, Paris, 1968. MR 39:1590
  • 4. R.W. Carter, Finite Groups of Lie Type: Conjugacy Classes and Complex Characters, J. Wiley, New York, 1985. MR 87d:20060
  • 5. B.W. Char, K.O. Geddes, G.H. Gonnet, B.L. Leong, M.B. Monagan, and S.M. Watt, Maple V Language reference Manual, Springer-Verlag, New York, 1991, xv+267 pp.
  • 6. D.H. Collingwood and W.M. McGovern, Nilpotent Orbits in Semisimple Lie Algebras, Van Nostrand Reinhold, New York, 1993. MR 94j:17001
  • 7. D.Z. Dokovic, Classification of nilpotent elements in simple exceptional real Lie algebras of inner type and description of their centralizers, J. Algebra 112 (1988), 503-524. MR 89b:17010
  • 8. -, Explicit Cayley triples in real forms of $E_7,$ Pacific J. Math. 191 (1999), 1-23. CMP 2000:12
  • 9. -, The closure diagrams for nilpotent orbits of real forms of $F_4$and $G_2$, J. Lie Theory 10 (2000), 491-510. CMP 2000:16
  • 10. -, The closure diagrams for nilpotent orbits of real forms of $E_6$, J. Lie Theory (to appear).
  • 11. E.B. Dynkin, Semisimple subalgebras of semisimple Lie algebras, Mat. Sbornik 30 (1952), 349-462. (Amer. Math. Soc. Transl. Ser. 2 6 (1957), 111-245.) MR 13:904c
  • 12. J. Igusa, A classification of spinors up to dimension twelve, Amer. J. Math. 92 (1970), 997-1028. MR 43:3291
  • 13. K. Mizuno, The conjugate classes of unipotent elements of the Chevalley groups $E_7$ and $E_8,$ Tokyo J. Math. 3 (1980), 391-461. MR 82m:20046
  • 14. M. Sato and T. Kimura, A classification of irreducible prehomogeneous vector spaces and their relative invariants, Nagoya Math. J. 65 (1977), 1-155. MR 55:3341
  • 15. M. Sato, T. Shintani, and M. Muro, Theory of prehomogeneous vector spaces (algebraic part), Nagoya Math. J. 120 (1990), 1-34. (The English translation of Sato's lecture from Shintani's notes.) MR 92c:32039
  • 16. N. Spaltenstein, Classes Unipotentes et Sous-groupes de Borel, Lecture Notes in Math., 946, Springer-Verlag, Berlin-Heidelberg-New York, 1982. MR 84a:14024
  • 17. M.A.A. van Leeuwen, A.M. Cohen, and B. Lisser, "LiE'', a software package for Lie group theoretic computations, Computer Algebra Group of CWI, Amsterdam, The Netherlands.

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 05B15, 05B20, 05B05

Retrieve articles in all journals with MSC (2000): 05B15, 05B20, 05B05


Additional Information

Dragomir Z. Dokovic
Affiliation: Department of Pure Mathematics, University of Waterloo, Waterloo, Ontario, N2L 3G1, Canada
Email: djokovic@uwaterloo.ca

DOI: https://doi.org/10.1090/S1088-4165-01-00112-1
Received by editor(s): August 15, 2000
Received by editor(s) in revised form: December 6, 2000
Published electronically: February 2, 2001
Additional Notes: Supported in part by the NSERC Grant A-5285.
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society